Alert archive / Ohio / Small Craft Advisories in 2011
Small Craft Advisory 36, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 24, 2011, 3:09 AM EDT. It took effect at Aug 24, 2011, 7:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2011, 3:09 AM EDT (07:09 UTC)
- In effect from
- Aug 24, 2011, 7:00 AM EDT
- Expired
- Aug 25, 2011, 3:19 AM EDT
- In force
- 20 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
912 WHUS71 KCLE 240709 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 309 AM EDT WED AUG 24 2011 LEZ142>149-241515- /O.NEW.KCLE.SC.Y.0036.110824T1100Z-110825T0100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 309 AM EDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EDT THIS EVENING. * WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TODAY AND THIS EVENING. WAVES WILL BUILD TO 2 TO 4 FEET TODAY IN THE NEARSHORE WATERS AND TO 3 TO 5 FEET JUST OUTSIDE OF THE NEARSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
3 follow-up statements
238 WHUS71 KCLE 241920 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH ISSUED BY NATIONAL WEATHER SERVICE BUFFALO NY 320 PM EDT WED AUG 24 2011 LEZ142>149-250330- /O.EXT.KCLE.SC.Y.0036.000000T0000Z-110825T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 320 PM EDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT THURSDAY. * WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THIS EVENING. WAVES WILL BUILD TO 2 TO 4 FEET TODAY IN THE NEARSHORE WATERS AND TO 3 TO 5 FEET JUST OUTSIDE OF THE NEARSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ SFM
976 WHUS71 KCLE 250201 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1001 PM EDT WED AUG 24 2011 LEZ142>149-250800- /O.CON.KCLE.SC.Y.0036.000000T0000Z-110825T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1001 PM EDT WED AUG 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY. * WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL SLOWLY DECREASE. WAVES OF 3 TO 5 FEET WILL DIMINISH TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
101 WHUS71 KCLE 250719 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 319 AM EDT THU AUG 25 2011 LEZ142>149-250830- /O.CAN.KCLE.SC.Y.0036.000000T0000Z-110825T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 319 AM EDT THU AUG 25 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES ARE SUBSIDING BELOW SMALL CRAFT CRITERIA. THE SHORELINE ALONG NORTHWEST PENNSYLVANIA COULD STILL SEE SOME 3 TO 4 FOOT WAVES AT TIMES THIS MORNING UNTIL CONDITIONS SETTLE DOWN MORE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 1:20 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 24, 1:20 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 120 AM EDT WED AUG 24 2011 .SYNOPSIS... HIGH PRESSURE OVER THE MID ATLANTIC STATES WILL MOVE OFF THE COAST TONIGHT. A WARM FRONT OVER THE UPPER MIDWEST WILL CROSS THE AREA EARLY WEDNESDAY FOLLOWED BY A COLD FRONT WEDNESDAY NIGHT. HIGH PRESSURE FROM CENTRAL CANADA WILL MOVE ACROSS THE GREAT LAKES BY THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... SHORTWAVE TO CROSS THE AREA TONIGHT. BIGGEST THREAT FOR SHOWERS/TS LOOK TO BE ACROSS THE NORTHWEST AND POSSIBLY NORTH CENTRAL AS EARLY DEVELOPING SHOWERS BRUSH THE AREA. HAVE LIKELY POPS THERE AND A CHANCE MENTION ELSEWHERE. AREA ACROSS SOUTHERN MI HAS BEEN EXPANDING WHILE WI COMPLEX HAS BEEN TAKING MORE OF AN EASTWARD PATH. NOT EXPECTING SEVERE...BUT WITH LLJ AND WAA SHOULD KEEP AT LEAST SOME SCATTERED CONVECTION ON THE RADAR ACROSS THE NORTHERN PORTIONS OVERNIGHT. TEMPERATURES ON TRACK AND ON THE WARMER SIDE. && .SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/... THE REMAINS OF THE SHOWERS/STORMS THAT MOVE ACROSS THE FORECAST AREA ON WEDNESDAY MORNING SHOULD MOVE OFF OR DISSIPATE AND WE WILL PROBABLY SEE A BREAK IN THE ACTIVITY BY LATE MORNING AND AFTERNOON. THE MODELS BECOME CAPPED WEDNESDAY AFTERNOON. ALL OF THE MODELS SHOW A SURGE OF WARMER AIR PUSHING ACROSS THE AREA ON WEDNESDAY WITH A RATHER BRISK SOUTH-SOUTHWEST FLOW IN THE BOUNDARY LAYER. THE ACTUAL HIGH TEMPERATURE WILL DEPEND ON THE AMOUNT OF SUNSHINE THAT WE SEE AND I AM GUESSING THAT THERE WILL BE AT LEAST PARTIAL SUNSHINE AFTER THE MORNING ACTIVITY MOVES AWAY/DISSIPATES. WILL FORECAST UPPER 80S FOR HIGHS ACROSS NW OHIO AND THE DOWNSLOPE AREAS NEAR LAKE ERIE AND MID 80S ELSEWHERE. THE COLD FRONT SHOULD PUSH ACROSS THE AREA WEDNESDAY NIGHT. WITH THE HEAT AND HUMIDITY INCREASING DURING THE DAY THERE WILL BE ANOTHER ROUND OF SHOWERS/STORMS DEVELOP WEDNESDAY LATE AFTERNOON/EVENING AHEAD OF THE FRONT...WHICH SHOULD CROSS INTO THE FORECAST AREA WEDNESDAY NIGHT AND THEN MOVE OFF TO THE SOUTHEAST THURSDAY MORNING. THE COLD ADVECTION IS NOT TOO STRONG BEHIND THE FRONT... SEASONABLY COOL. I CANNOT RULE OUT AN INSTABILITY SHOWER OFF LAKE ERIE IF A TRAILING TROUGH WERE TO MOVE THROUGH LATER THURSDAY OR THURSDAY NIGHT. THE ACTUAL 850 MB TEMPERATURE IS NOT PROGGED TO BE COLD ENOUGH FOR PURE LAKE EFFECT. COOLER THURSDAY AND ESPECIALLY THURSDAY NIGHT INTO FRIDAY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE LONG TERM BEGINS SATURDAY WITH A HURRICANE MOVING NORTH ALONG THE EAST COAST DURING THE PERIOD. OBVIOUSLY THE WEATHER ACROSS THE OHIO VALLEY WILL BE DICTATED BY THE CYCLONES EXACT PATH. BEGINNING SATURDAY BROAD SURFACE HIGH PRESSURE WILL BE OVER THE WESTERN LAKES WITH A COLD FRONT JUST NORTHWEST OF THE AREA. COLD FRONT APPEARS WEAK AND BROUGHT IT THROUGH SATURDAY DRY. WOULD EXPECT CIRRUS/MID-LEVEL OUTFLOW FROM THE HURRICANE WILL AFFECT THE AREA SUNDAY AND SUNDAY NIGHT BUT AGAIN KEPT THE AREA DRY AS PRECIP APPEARS TO BE CONFINED TO AREAS EAST. AS THE TROPICAL SYSTEM CONTINUES NORTH INTO NEW ENGLAND MODELS BRING IN AN UPPER LOW INTO THE WESTERN LAKES...EVENTUALLY DROPPING IT ACROSS THE SOUTHERN LAKES TUESDAY. MODELS DIFFER HERE ON THE AMOUNT OF MOISTURE IN THE AREA WITH THE GFS DRIER THAN THE ECMWF. FOR NOW WILL BRING IN A CHANCE POP MONDAY NIGHT BUT WILL BACK OFF TO SLIGHT CHANCE TUESDAY. WILL REMAIN CLOSE TO GUIDANCE ON TEMPS. && .AVIATION /05Z WEDNESDAY THROUGH SUNDAY/... AREA OF SHOWERS/STORMS JUST REACHING KTOL. WILL TRY TO TIME THIS PRECIP ACROSS THE REMAINDER OF THE TAF SITES OVERNIGHT. MOST LOCATIONS WILL SEE TWO TO THREE HOURS OF PRECIP. EXPECT A GRADUAL DECREASE IN THE INTENSITY OF THE PRECIP AS IT MOVES EAST. BY 12Z ALL AREAS WEST OF I-71 SHOULD BE DRY. KERI IS EXPECTED TO BE DRY NO LATER THAN MID MORNING. THE DAYTIME HOURS SHOULD BE MAINLY DRY. EXPECT ANOTHER ROUND OF SHOWERS AND STORMS BEGINNING THIS EVENING IN NW OH. THIS PRECIP WILL BE AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE REGION TONIGHT. S FLOW WILL BECOME SW AND GUSTY TODAY. EXPECT PEAK GUSTS AROUND 25 KNOTS MOST AREAS. OUTLOOK...NON-VFR POSSIBLE WEDNESDAY NIGHT AND EARLY THURSDAY IN SHOWERS AND THUNDERSTORMS. && .MARINE... SOUTH TO SOUTHWEST FLOW WILL INCREASE WEDNESDAY AHEAD OF APPROACHING COLD FRONT. MODELS IN REASONABLE AGREEMENT PUSHING COLD FRONT ACROSS THE LAKE WEDNESDAY NIGHT INTO THURSDAY MORNING. WITH NW FLOW BEHIND THE FRONT WILL APPROACH SMALL CRAFT CRITERIA. HIGH PRESSURE WILL THEN BUILD OVER THE LAKE FROM THE NORTH BEGINNING LATE THURSDAY. ANOTHER WEAK FRONT DUE ON SATURDAY. SMALL CRAFT ADVISORY LIKELY SUNDAY AS GRADIENT TIGHTENS AS IRENE TRACKS ALONG THE EAST COAST. RIGHT NOW GOING 15 TO 25 KNOTS...BUT STRENGTH OF THE WIND WILL DEPEND ON THE STRENGTH...EXACT TRACK AND TIMING OF IRENE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK/OUDEMAN SHORT TERM...KOSARIK LONG TERM...TK AVIATION...KUBINA MARINE...DJB
Hazardous weather outlook, Aug 23, 3:40 PM EDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 340 PM EDT TUE AUG 23 2011 LEZ142>146-162>166-OHZ003-006>011-017>020-027>030-036-037-047-241945- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- 340 PM EDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A THREAT FOR SEVERE THUNDERSTORMS WEDNESDAY EVENING AND WEDNESDAY NIGHT WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE WEDNESDAY. LEZ061-147>149-167>169-OHZ012>014-021>023-031>033-038-089-PAZ001>003- 241945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA- ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA- ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 340 PM EDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THREAT FOR THE STRONGEST THUNDERSTORMS WILL BE JUST NORTHWEST OF THE LOCAL AREA LATE WEDNESDAY. THERE IS THE POSSIBILITY THAT SEVERE THUNDERSTORMS COULD MOVE INTO THE AREA WEDNESDAY NIGHT IF THEY CAN MAINTAIN THEIR STRENGTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE WEDNESDAY NIGHT.
Nearby
Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.